MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TFSE-FJ
Medical Device Problem Codes Communication or Transmission Problem (2896); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a right atrial flutter procedure, an error message occurred causing a procedure delay.The catheter was connected to the generator with an impedance reading of approximately 100 ohms, and an error message was noted stating: "catheter not connected".This error appeared with two different ampere generators.The catheter was exchanged which did not resolve the issue.The tactiflex catheter was replaced with a tacticath se but the issue was not resolved.The ensite x was then switched to ensite precision, which resolved the issue with no consequences to the patient.It should be noted that the ensite x has been used since with no issues noted.
 
Additional Manufacturer Narrative
One bi-directional, curve f-j, tactiflex ablation catheter, sensor enabled was received for evaluation.The reported ¿catheter not connected¿ error and impedance issue could not be confirmed.No anomalies were noted on the eeprom payloads.The tip thermocouple and tip electrode met specifications during electrical testing with no open or short circuits detected.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.
 
Additional Manufacturer Narrative
One bi-directional, curve f-j, tactiflex ablation catheter, sensor enabled was received for evaluation.The reported ¿catheter not connected¿ error on the ampere issue was confirmed.No anomalies were noted on the eeprom payloads.The tip thermocouple and tip electrode met specifications during electrical testing with no open or short circuits detected.The tip thermocouple displayed incorrect temperature readings during temperature testing and the temperature reading decreased with exposure to heat.Further investigation revealed that the red and black tip thermocouple wires were soldered to the opposite pins in the 19-pin connector, consistent with the reported event.The condition of the miswired tip thermocouple wires was determined to be consistent with a soldering issue during manufacturing.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19124339
Report Number3008452825-2024-00216
Device Sequence Number18049581
Product Code OAE
UDI-Device Identifier05415067034618
UDI-Public(01)05415067034618(10)10133623(17)241130
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberA-TFSE-FJ
Device Lot Number10133623
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/24/2024
04/30/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date04/25/2024
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED.
Patient SexUnknown